MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 3.5MM X 6.6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 3.5MM X 6.6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR100356
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The product lot number is not available / not reported.The expiration date of the device is not known.Procode is krd/hcg.The device manufacture date is not known as the product lot number of the device is not available / not reported.The healthcare professional reported that during the coil embolization procedure with the target aneurysm on the anterior communicating artery (acom), the 3.5mm x 6.6cm micrusframe 10 coil (mfr100356 / lot# unknown) was implanted.It became entangled with the 2.50mm x 4.50cm galaxy g3 mini coil (glm925045 / 30383054) and came out of the aneurysm.It was retrieved through a balloon catheter.There was no report of any blood flow restriction or reduction as a result of the issue reported.The procedure was successfully completed using stryker coils.There was no report of any patient adverse event or complication.Based on complaint information, the device was not available to be returned for analysis.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Deployment difficulty, coil entanglement, impeded in the microcatheter, unraveling, or stretching, and protrusion into the parent vessel are known potential complications associated with the use of embolic coils in cerebral aneurysms.Deployment difficulty and impedance of the coil in the microcatheter resulted in the removal of both coil and mc as a unit which leads to a loss of target position and therefore meets mdr criteria as a serious injury due to the risk of re-accessing the target site which is an increased potential for vessel trauma, vessel spasm, and/or ischemia/infarct.The first g3 mini coil stretched as it was entangled in the micrusframe.Since the micrusframe resulted in protrusion into the parent artery as a result of entanglement with the g3 mini coil, and was treated by retrieval through a balloon catheter these events of coil entanglement, stretching of the coil, and coil protrusion of the parent vessel meets mdr reportability as a serious injury due to the potential risk non-target site embolization, resulting in ischemia or infarct.With the information provided in the complaint and without the product available for analysis, the reported customer complaint could not be confirmed.The lot number of the device is not known, therefore review of the device history record was not performed.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and / or device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of three products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2020-00596, 3008114965-2020-00597, and 3008114965-2020-00608.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure with the target aneurysm on the anterior communicating artery (acom), the 3.5mm x 6.6cm micrusframe 10 coil (mfr100356 / lot# unknown) was implanted.It became entangled with the 2.50mm x 4.50cm galaxy g3 mini coil (glm925045 / 30383054) and came out of the aneurysm.It was retrieved through a balloon catheter.There was no report of any blood flow restriction or reduction as a result of the issue reported.The procedure was successfully completed using stryker coils.There was no report of any patient adverse event or complication.

Brand Name
MICRUSFRAME10 3.5MM X 6.6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11102346
Report Number3008114965-2020-00608
Device Sequence Number17090399
Product Code KRD
UDI-Device Identifier10886704077794
UDI-Public10886704077794
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMFR100356
Device Catalogue NumberMFR100356
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2020
Initial Report FDA Received Date12/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;